MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" (15CM) APPX 0.33ML, SMALLBORE BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 3 CLAMPS,; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" (15CM) APPX 0.33ML, SMALLBORE BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 3 CLAMPS,; STOPCOCK, I.V. SET
Catalog Number 011-MC3316
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event - the date of event is unknown but in april, and 01 apr 2025 has been used as a placeholder.E1: initial reporter phone number: (b)(6).The area code was not provided and not assumed.The device has been requested for evaluation- it has not been received.The investigation is pending.
 
Event or Problem Description
A complaint was received regarding a 6" (15cm) appx 0.33ml, smallbore bifuse ext set w/2 microclave® clear, 3 clamps, rotating luer that experienced crack and leakage.This is report 2 of 2 for the unknown date in (b)(6).The reporter stated that " the adult general icu at bristol royal infirmary use the 6 inch (15cm) smallbore bifuse extension sets with 2 microclave clear adaptors and 3 clamps with rotating luer lock product ref 011-mc-3316.They have had x2 of these adaptors cracked and leaking below the microclave adaptor at the actual lumen of the line- these were new adaptors and found to be leaking reported to mhra this evening as x2 failed adaptors found in the last week- batch number /lot 14153009.This is a high-risk event as an icu we administer life preserving and saving medications through these adaptors and it is very unusual to have had two adaptors fail at the same point in the last week ¿.Update: the incident happened on (b)(6) 2025.This is a high-risk with the connectors as critical medications not administered- due to a split in the material.There was a patient involvement but no patient harm but potential for life saving medications to leak out and not be administered.
 
Additional Manufacturer Narrative
Received two (2) used 011-mc3316 ext set smallbore bifuse w/2 clave for inspection.One (1) of the microclaves on one set had fluid inside of the housing, indicative of internal leakage.Each set was leak tested per product specifications.There was leakage from one (1) of the sets from the microclave.The internal seal was found to have excessive tearing that propagated to the side wall.The reported complaint of leakage can be confirmed due to the torn seal.The probable cause of the torn seal is due to access with an incompatible mating device.The directions for use states: the clave / microclave connector is compatible with luers with an internal diameter (id) between 1.55 mm and 2.8 mm.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
6" (15CM) APPX 0.33ML, SMALLBORE BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 3 CLAMPS,
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22100303
Report Number9617594-2025-01114
Device Sequence Number8448025
Product Code FMG
UDI-Device Identifier00840619043230
UDI-Public(01)00840619043230(17)290901(10)14153009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number011-MC3316
Device Lot Number14153009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown